Skip to content
Includes Expert Content
severe allergic reaction before TIA
avatar
weeziie posted:
On September 29 2013 I had a severe allergic reaction, I started itching and broke out in hives. My face turned bright red. I found some tylenol allergy tablets took two and laid down. I had to go to work so I forced my self up and jumped in the shower then drove to work. When I arrived my boss took one look at me and said, "What's wrong? You do not look good". She told me to go sit down. That's when everything started blurring around me. Coworkers were talking, I could not hear or understand what they were saying. Suddenly my left arm dropped as if it fell off my body. I used to be an EMT, so suddenly I knew and slurred out oh my God call 911 I am having a stroke. I do not know how long it was by the time the medics got there I snapped back and was really in shock..
No one at the hospital thinks that my allergic reaction had anything to do with my stroke!
Does anyone know about reactions like this before a stroke?
Reply
 
avatar
Richard C Senelick, MD responded:
I have not heard of an allergic reaction causing a stroke, however you need to check what type of "allergy" medicine you took. Did it have a decongestant in it? The medications with decongestants are now behind the counter. There is a danger of high blood pressure and a stroke from the decongestant part of the medication. I looked Up Tylenol Allergy tablets, but it is hard to know what you took. I would certainly avoid this medication in the future or any other decongestant.


Good Luck
After your stroke you may be experiencing a new normal, but remember what George Eliot said- It is never too late to be what you might have been. You still can achieve new goals.


Featuring Experts

Richard C. Senelick M.D. is a physician specializing in both neurology and the subspecialty of neurorehabilitation. He did his undergraduate and medic...More

Helpful Tips

Any Exercise is Good!Expert
A recent study looked at exercise in people with Parkinson's Disease, http://www.medscape.com/viewarticle/740854 but I think the results ... More
Was this Helpful?
4 of 7 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.